MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY
Model Number 3243
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562); Stretched (1601); Detachment of Device or Device Component (2907); Mechanical Jam (2983)
Health Effect - Clinical Codes Discomfort (2330); Vascular Dissection (3160)
Date of Event 05/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1 - initial reporter address 1: (b)(6) hospital.
 
Event or Problem Description
It was reported that the burr became stuck in the lesion and patient underwent surgery.A 70% stenosed target lesion was located in the severely calcified and mildly tortuous ostial circumflex artery.A 1.50 rotaburr was selected for use.During the procedure, resistance was felt when trying to exit the wire through the proximal end of the advancer.Upon removing the wire, it was noted to be a little kinked in the proximal tip of the wire.The bent was modified, and progress was made without problem.Ablation was completed without complications however, the physician noticed that there was resistance.When trying to remove the burr, the guide catheter lost its ostial position in his opinion.The proximal part of the burr was stuck to the aorta and did not allow the guide catheter to be reinserted.They tried to snare without success.Ping pong was attempted with a second wire, managing to channel again successfully, but without success in removing the burr.Other options were stopped, and by-pass surgery was performed.
 
Additional Manufacturer Narrative
E1 - initial reporter address 1: (b)(6).H6 - device codes: added detachment of device or device component a0501, stretched a040611, material separation a0413.B5 - describe event or problem: the device was not returned for evaluation.However, an analysis was concluded based on the photo provided by the site showing a detached burr and stretched and detached coil.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
B5 - describe event or problem: updated.E1 - initial reporter address 1: (b)(6) hospital.Device evaluated by mfr: inspection of the device found that the coil was stretched and detached at the burr.The burr was detached and was found returned on the returned on a portion of the incomplete rotawire of which the burr was able to be fully removed with no issue or resistance.Inspection of the device found no further damages or defects.

Brand Name
ROTAPRO
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19556960
Report Number2124215-2024-36883
Device Sequence Number6716103
Product Code MCX
UDI-Device Identifier08714729893363
UDI-Public08714729893363
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3243
Device Catalogue Number3243
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer06/26/2024
08/22/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date07/22/2024
09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale